Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 25, 2005, 3:15 AM CDT for Desha County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 3:15 AM CDT (08:15 UTC)
- Expired
- Sep 25, 2005, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 137 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 250824
FFWLZK
ARC041-251115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 AM CDT SUN SEP 25 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DESHA COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 615 AM CDT
* AT 310 AM CDT...DOPPLER WEATHER RADAR INDICATED THAT A
PERSISTENT LINE OF SHOWERS AND THUNDERSTORMS CONTINUED DEVELOPING
FROM BATESVILLE TO AUGUSTA...CLARENDON TO ARKANSAS
CITY. INDIVIDUAL CELLS WITHIN THE LINE WERE MOVING TO THE
NORTH AT 40 TO 50 MPH...AND WERE MOVING OVER THE SAME AREAS
REPEATEDLY. THE RADAR SHOWED THAT 3 TO 4 INCHES OF RAIN HAD
ALREADY FALLEN IN MUCH OF THE WARNING AREA. WITH ADDITIONAL
RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3409 9088 3353 9124 3358 9143 3380 9144
3381 9154 3395 9152 3400 9142 3400 9134
3395 9136 3395 9116 3401 9114 3408 9118
3413 9110 3412 9095
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 10:20 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 24, 10:20 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1020 PM CDT SAT SEP 24 2005 .UPDATE... REMNANTS OF RITA WORKING INTO SWRN ATTM. HAVE SEEN A NUMBER OF ROTATING STORMS THROUGHOUT THE AFTN AND EVENING...WITH SEVERAL REPORTS OF DAMAGE. ADDITIONAL SURVEYS WILL BE CONDUCTED THE NEXT FEW DAYS. REPLACED THE LAKE WND ADVY WITH A WIND ADVY ACRS MUCH OF CNTRL AND SRN AR THE REST OF TNGT. HAVE SEEN GUSTS CLOSE TO 50 MPH HERE AT THE WFO DURG THE PAST HOUR. REST OF FCST LEFT AS IS. UPDATED ZNS AND GRIDS GONE. && .PREV DISCUSSION.../ISSUED 447 PM CDT SAT SEP 24 2005/ DISCUSSION... LATEST RADAR AND SATELLITE DATA SUGGESTS THE CENTER OF TROPICAL STORM RITA IS MOVING NORTHEAST INTO NORTHWEST LOUISIANA. LATEST FORECASTS ARE SUBSTANTIALLY MORE PROGRESSIVE REGARDING THE PATH OF THIS SYSTEM. HAVE ADJUSTED PRECIPITATION FORECASTS...AND THE CORRESPONDING FLASH FLOOD WATCH ACCORDINGLY. EXPECT THE THREAT FOR MINI-SUPERCELLS TO DECREASE AFTER SUNSET...AS AVAILABLE INSTABILITY DECREASES. COOLER THAN NORMAL TEMPERATURES ARE EXPECTED AT THE END OF THE EXTENDED PERIODS. && .LZK WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 4 AM SUNDAY FOR ARZ005-ARZ006-ARZ007-ARZ013- ARZ014-ARZ015-ARZ016-ARZ022-ARZ023-ARZ024-ARZ025-ARZ031-ARZ032- ARZ033-ARZ034-ARZ038-ARZ039-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065- ARZ067-ARZ068-ARZ069. FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ032-ARZ033-ARZ034- ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047- ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064- ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ040-ARZ041-ARZ042-ARZ043- ARZ044-ARZ045-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062- ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && 44
Hazardous weather outlook, Sep 24, 5:15 PM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 PM CDT SAT SEP 24 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 515 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL BECOME WIDESPREAD ACROSS THE NATURAL STATE. RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THEREFORE...A FLASH FLOOD WATCH HAS BEEN POSTED FOR CENTRAL AND SOUTHERN ARKANSAS FOR TONIGHT AND SUNDAY. THIS INCLUDES AREAS SOUTH OF MENA...DANVILLE... SEARCY AND AUGUSTA. SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS... ISOLATED TORNADOES WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...GENERALLY IN AREAS SOUTH OF MENA...RUSSELLVILLE AND BATESVILLE. CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS CENTRAL AND SOUTHERN ARKANSAS TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS CENTRAL AND SOUTHERN SECTIONS. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH FLOOD WATCH WILL CONTINUE IN CENTRAL AND SOUTHERN ARKANSAS FOR THE POSSIBILITY OF EXCESSIVE RAINFALL. THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 5 INCHES IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY... MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED TORNADOES MAY BE SPAWNED. IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO THROUGH... WOULD BE FOLLOWED BY COOL AND DRY AIR. YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY. MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE FORECAST. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS TONIGHT... WITH THE POSSIBILITY OF ISOLATED TORNADOES. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 58
In the hours before
Local storm report, Sep 25, 12:48 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO CLEVELAND 35.42N 92.71W
09/24/2005 CONWAY AR PUBLIC
POSSIBLE TORNADO REMOVED MOBILE HOME FROM ITS FOUNDATION
AND THREW IT INTO A CHURCH ACROSS THE STREET.
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:19 PM CDT | Tornado Warning | LZK | Faulkner | 41 min |
| Sep 24, 7:34 PM CDT | Tornado Warning | LZK | Grant, Hot Spring | 26 min |
| Sep 24, 7:35 PM CDT | Tornado Warning | LZK | Cleburne, White | 40 min |
| Sep 24, 9:20 PM CDT | Tornado Warning | LZK | Arkansas | 40 min |
| Sep 24, 10:50 PM CDT | Flash Flood Warning | LZK | Arkansas | 3 hr |
| Sep 25, 12:08 AM CDT | Flash Flood Warning | LZK | Desha, Drew, Lincoln | 3 hr |
| Sep 25, 1:08 AM CDT | Flash Flood Warning | LZK | Jefferson, Lonoke, Prairie, White | 3 hr |
| Sep 25, 1:41 AM CDT | Flash Flood Warning | LZK | Arkansas, Monroe, Woodruff | 3 hr |
| Sep 25, 4:15 AM CDT | Flash Flood Warning | LZK | Arkansas, Cleburne, Independence, Jackson, Monroe, Prairie and 2 more | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.